Reference : Interruption or Discontinuation of Tyrosine Kinase Inhibitor Treatment in Chronic Mye...
Scientific journals : Article
Human health sciences : Hematology
http://hdl.handle.net/2268/255107
Interruption or Discontinuation of Tyrosine Kinase Inhibitor Treatment in Chronic Myeloid Leukaemia: A Retrospective Cohort Study (SPARKLE) in Belgium.
English
Devos T. [> >]
Verhoef G. [> >]
Steel E. [> >]
Mazure D. [> >]
Lewalle P. [> >]
Bron D. [> >]
Berneman Z. [> >]
Benghiat FS. [> >]
MIneur P. [> >]
Theunissen K. [> >]
Zachée P. [> >]
Doyen C. [> >]
Put N. [> >]
LEJEUNE, Marie mailto [Centre Hospitalier Universitaire de Liège - CHU > Département de médecine interne > Service d'hématologie clinique >]
Van Eygen K. [> >]
Havelange V. [> >]
Reusens M. [> >]
Pluymers W. [> >]
Peeters K. [> >]
2019
Acta Haematologica
Karger
142
197-207
Yes (verified by ORBi)
0001-5792
1421-9662
Basel
Switzerland
[en] Chronic myeloid leukaemia ; Tyrosine kinase inhibitor ; Treatment interruption/discontinuation ; Molecular response ; Imatinib ; Nilotinib ; Dasatinib ; Ponatinib
[en] Objectives: To assess interruptions/discontinuations of tyrosine kinase inhibitor (TKI) treatment in Belgian patients with
chronic myeloid leukaemia (CML). Methods: This retrospective study included patients with TKI interruptions/discontinuations of ≥4 continuous weeks (no clinical trial context)
between May 2013 and May 2016. Data collection took place
between October 2016 and February 2017. Results: All 60
participants (69 interruptions/discontinuations) had chronic-phase CML and 75% had at least a major molecular response (≥MMR) at interruption/discontinuation. Most interruptions/discontinuations occurred while on imatinib
(36/69; 49%) and dasatinib (20/69; 29%). Most interruptions/
discontinuations occurred due to side effects/intolerance
(46/69; 67%); other reasons included a wish to conceive
(6/69; 9%) and attempts to achieve treatment-free remission
(TFR) (6/69; 9%). Interruptions due to side effects occurred
later for imatinib- or dasatinib-treated patients than for
those on nilotinib or ponatinib. Treatment was re-initiated in
62% (43/69) of cases. Most interruptions caused by side effects/intolerance were followed by treatment changes. All 4
patients with ≥MR 4.5 at interruption/discontinuation and
≥11-month follow-up who had not restarted treatment
maintained the response. Conclusion: Although TKIs are
used for long-term CML treatment, physicians sometimes
recommend interruptions/discontinuations. In this study,
interruptions/discontinuations were mainly caused by side
effects or intolerance, rather than TFR attempts.
http://hdl.handle.net/2268/255107

File(s) associated to this reference

Fulltext file(s):

FileCommentaryVersionSizeAccess
Open access
499329.pdfPublisher postprint102.96 kBView/Open

Bookmark and Share SFX Query

All documents in ORBi are protected by a user license.